Alert archive / Massachusetts / Flash Flood Watches in 2015
Flash Flood Watch 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Aug 22, 2015, 2:56 AM EDT for Bristol County, Massachusetts. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2015, 2:56 AM EDT (06:56 UTC)
- Expired
- Aug 22, 2015, 3:28 PM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
County Bristol County, MA
The radar
The Boston radar (KBOX), 22 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 6.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WGUS61 KBOX 220656 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 256 AM EDT SAT AUG 22 2015 ...FLASH FLOOD WATCH TODAY FOR THE FALL RIVER AND NEW BEDFORD AREAS... MAZ020-221500- /O.NEW.KBOX.FF.A.0006.150822T0656Z-150822T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BRISTOL MA- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD 256 AM EDT SAT AUG 22 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR FALL RIVER AND NEW BEDFORD IN SOUTHERN BRISTOL COUNTY. * THROUGH THIS AFTERNOON * PERIODS OF SHOWERS WITH LOCALLY HEAVY RAINFALL WILL AFFECT THIS REGION TODAY...ESPECIALLY DURING THE MORNING HOURS. SOME LOCATIONS IN SOUTHERN BRISTOL COUNTY MAY RECEIVE A QUICK 1 TO 2 INCHES OF RAIN IN LESS THAN 1 HOUR. THE MAIN CONCERN IS IF THIS HEAVY RAIN MOVES ACROSS THE PARTICULARLY VULNERABLE AREAS OF FALL RIVER AND NEW BEDFORD. WHILE THIS IS NOT A GUARANTEE...THERE IS ENOUGH OF A RISK TO HOIST A FLASH FLOOD WATCH FOR THESE TWO VULNERABLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FRANK
2 follow-up statements
713 WGUS61 KBOX 221452 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1052 AM EDT SAT AUG 22 2015 ...FLASH FLOOD WATCH TODAY FOR THE FALL RIVER AND NEW BEDFORD AREAS... MAZ020-222000- /O.CON.KBOX.FF.A.0006.000000T0000Z-150822T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BRISTOL MA- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD 1052 AM EDT SAT AUG 22 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * SOUTHERN BRISTOL COUNTY MASSACHUSETTS...INCLUDING THE CITIES OF FALL RIVER AND NEW BEDFORD. * UNTIL 4 PM EDT THIS AFTERNOON * PERIODS OF SHOWERS WITH LOCALLY HEAVY RAINFALL WILL AFFECT THIS REGION TODAY. SOME LOCATIONS IN SOUTHERN BRISTOL COUNTY MAY RECEIVE A QUICK 1 TO 2 INCHES OF RAIN IN LESS THAN 1 HOUR. THE MAIN CONCERN IS IF THIS HEAVY RAIN MOVES ACROSS THE PARTICULARLY VULNERABLE AREAS OF FALL RIVER AND NEW BEDFORD. WHILE THIS IS NOT A GUARANTEE...ENOUGH RISK REMAINS TO KEEP THE FLASH FLOOD WATCH FOR THESE TWO VULNERABLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
923 WGUS61 KBOX 221928 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 328 PM EDT SAT AUG 22 2015 MAZ020-222030- /O.CAN.KBOX.FF.A.0006.000000T0000Z-150822T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BRISTOL MA- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD 328 PM EDT SAT AUG 22 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTHERN BRISTOL COUNTY MASSACHUSETTS HAS BEEN CANCELLED. THE HEAVIER RAIN SHOWERS CONTINUE TO REMAIN TO THE EAST OF THE AREA. WHILE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CANNOT BE RULED OUT OVERNIGHT...THE THREAT FOR URBAN FLOODING HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Aug 22, 2:54 AM EDT, 2 minutes earlier.
Area forecast discussion, Aug 22, 2:54 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 254 AM EDT SAT AUG 22 2015 .SYNOPSIS... A FRONT WILL STALL ACROSS EASTERN MASSACHUSETTS INTO RHODE ISLAND TONIGHT AND SATURDAY...KEEPING SCATTERED SHOWERS AND A FEW THUNDERSTORMS FROM TIME TO TIME. HUMID CONDITIONS ALONG WITH THE THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH TUESDAY...THEN A COLD FRONT WILL MOVE THROUGH BRINGING DRIER WEATHER FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1040 PM UPDATE... JUST A FEW ISOLATED SHOWERS REMAIN ACROSS EASTERN MA LATE THIS EVENING. SOME UNCERTAINTY ON WHAT EXACTLY WILL TRANSPIRE OVERNIGHT. FORCING IS RATHER WEAK...SO NOT EXPECTING WIDESPREAD RAIN ACROSS THE THE REGION. WHILE MUCH OF THE REGION MAY END UP MAINLY DRY...WE ARE GOING TO HAVE TO WATCH FOR A NARROW AXIS OF LOCALLY HEAVY RAIN SHOWERS ACROSS A SMALL PORTION OF EASTERN NEW ENGLAND. ALTHOUGH FORCING IS WEAK...PWATS ARE STILL QUITE HIGH AND THE POTENTIAL IS THERE FOR SHOWERS TO TRAIN OVER A VERY NARROW AREA ALONG THE STATIONARY BOUNDARY. OUR MESOSCALE MODELS ARE IN FAIRLY GOOD AGREEMENT IN SHOWING THIS POTENTIAL...WHILE SOME OF OUR OTHER MODELS ARE NOT IN AGREEMENT. SOMETHING WILL HAVE TO MONITOR OVERNIGHT. IN ADDITION...LOW CLOUDS ARE IN THE PROCESS OF RE-DEVELOPING ACROSS MUCH OF EASTERN NEW ENGLAND WITH AN ABUNDANCE OF LOW LEVEL MOISTURE IN PLACE. SOME PATCHY FOG SHOULD ALSO DEVELOP. MEANWHILE...ACROSS INTERIOR SOUTHERN NEW ENGLAND...MAINLY DRY AND SLIGHTLY COOLER WEATHER EXPECTED BEHIND THE FRONT. SOME PATCHY FOG WILL LIKELY FORM LATE IN THE TYPICALLY PRONE LOCATIONS LATE WITH THE WET GROUND. LOWS SHOULD BOTTOM OUT NEAR 60 ACROSS PORTIONS OF WESTERN MA...BUT ONLY NEAR 70 ACROSS FAR SOUTHEAST NEW ENGLAND IN THE WARM SECTOR. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SUNDAY/... SATURDAY... WILL CONTINUE TO SEE SCATTERED SHOWERS/ISOLATED THUNDERSTORMS DURING THE DAY ACROSS CENTRAL AND EASTERN AREAS AS THE STALLED FRONT SLOWLY WEAKENS. EASTERLY WINDS WILL BE IN PLACE...AND MAY START TO BACK TO NE LATER IN THE DAY. OVER THE CT VALLEY...MIGHT SEE A FEW ISOLD SHOWERS. OTHERWISE...WILL SEE A MIXTURE OF CLOUDS AND SUNSHINE. MAY SEE SOME LOCALIZED STREET FLOODING ONCE AGAIN. EXPECT HIGHS TO BE IN THE MID-UPPER 70S ACROSS MOST AREAS...EXCEPT UP TO THE LOWER 80S ACROSS THE CT VALLEY INTO N CT. SATURDAY NIGHT... EXPECT THE STALLED FRONT TO DISSIPATE...LOSING THE FOCUS FOR ORGANIZED SHOWERS/ISOLD THUNDERSTORMS. HOWEVER...LOW PRESSURE BEGINS TO TAKE SHAPE WELL SE OF NANTUCKET AND...ALONG WITH HIGH PRESSURE OVER THE MARITIMES...E-NE WINDS WILL PICK UP MORE LOW LEVEL MOISTURE OFF THE OCEAN AND BRING ANOTHER ROUND OF SCATTERED SHOWERS AND ISOLD THUNDERSTORMS. PWATS ARE NOT QUITE AS HIGH WITH THE COOLER MORE STABLE CONDITIONS...ON ORDER OF 1.6 TO 1.7 INCHES...BUT STILL COULD SEE SOME LIGHT STEADY RAINFALL. THE PRECIP WILL SHIFT WWD ACROSS THE REGION OVERNIGHT. WILL ALSO SEE REDEVELOPMENT OF PATCHY FOG. LOWS WILL BE MAINLY IN THE 60S...EXCEPT AGAIN AROUND 70 ALONG THE IMMEDIATE COAST. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGHLIGHTS... * WARM AND HUMID CONDITIONS ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS PERSIST THROUGH TUE * DRY WEATHER AND LESS HUMID CONDITIONS WILL FOLLOW FOR WED AND BEYOND MODELS ARE IN GOOD AGREEMENT THROUGHOUT THE LONG TERM PORTION OF THE FORECAST. AN UPPER LEVEL RIDGE JUST OFFSHORE AND AN UPPER LEVEL TROUGH IN THE GREAT LAKES RESULTS IN WARM AND MUGGY SOUTHWESTERLY FLOW THROUGH TUESDAY. LOW PRESSURE NORTHWEST OF BERMUDA MAY INTENSIFY INTO A TROPICAL OR SUBTROPICAL LOW AS IT MOVES NORTHWARD EARLY NEXT WEEK. WHILE IT IS EXPECTED TO REMAIN WELL OFFSHORE... THIS WILL BRING SUBTROPICAL MOISTURE INTO THE REGION...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS AT TIMES. A COLD FRONT APPROACHES THE REGION TUESDAY FINALLY PUSHING THE HUMIDITY OUT TO SEA AND BRINGING IN DRIER AIR FOR WEDNESDAY THROUGH THE END OF THE WEEK. SUNDAY THROUGH MONDAY...MAIN PLAYER FOR THIS PART OF THE FORECAST WILL BE THE PROXIMITY OF A POTENTIALLY SUBTROPICAL/TROPICAL LOW PRESSURE SYSTEM MOVING TOWARDS SOUTHERN NEW ENGLAND FROM BERMUDA. EXPECT THE SYSTEM TO REMAIN WELL OUT TO SEA. HOWEVER...THERE IS A PLUME OF TROPICAL MOISTURE EXTENDING FROM THIS LOW LEADING TO VERY MOIST AIR MOVING INTO THE REGION AND INCREASING INSTABILITY. THERE WILL BE ENOUGH INSTABILITY TO RESULT IN CONTINUED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN THE PRIMARY THREAT. RELATIVELY WEAK SHEAR WILL LIMIT THE SEVERE POTENTIAL...BUT IT CANNOT BE RULED OUT WITH THE AMOUNT OF INSTABILITY IN PLACE ACROSS THE REGION. TUESDAY...LOW PRESSURE MOVES INTO QUEBEC BRINGING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND. THERE ARE SOME DIFFERENCES WITH REGARD TO THE SPEED OF THIS FRONT IN THE MODELS. THE GFS IS ON THE SLOW SIDE...TAKING UNTIL WEDNESDAY TO BRING THE FRONT ALL THE WAY THROUGH SOUTHERN NEW ENGLAND. THIS MAY HAVE SOME IMPACT ON THE TIMING OF SHOWERS AND THUNDERSTORMS. THIS WILL BE THE BEST CHANCE FOR SEVERE THUNDERSTORMS FOR SOUTHERN NEW ENGLAND. CAPES ABOVE 1000 J/KG AND INCREASING SHEAR WILL RESULT IN THE POTENTIAL FOR STRONG TO SEVERE STORMS WITH THIS FRONT. WEDNESDAY THROUGH FRIDAY...HIGH PRESSURE STARTS TO BUILD BACK INTO THE REGION...BRINGING DRY WEATHER AND RELIEF FROM THE HUMIDITY. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH SATURDAY NIGHT/...MODERATE CONFIDENCE. TONIGHT...ACROSS W MA/N CENTRAL CT...VFR CONDITIONS AS COLD FRONT MOVES SLOWLY E. MAY SEE SPOTTY MVFR CIGS/VSBYS IN LEFTOVER SHOWERS/ISOLD TSTMS EARLY. MAY ALSO SEE PATCHY LATE NIGHT FOG WITH MVFR-IFR VSBYS. CENTRAL-E MA/RI/NE CT...CONDITIONS LOWER TO MVFR- IFR MAINLY IN LOW CIGS AROUND OR AFTER 04Z. LOCAL MVFR-IFR VSBYS IN SCT SHOWERS/ISOLD TSTMS...AS WELL AS PATCHY LATE NIGHT FOG. LIFR CIGS MAY MOVE INTO E COASTAL MA AROUND OR AFTER 04Z. SATURDAY AND SATURDAY NIGHT...MAINLY VFR. SCT SHRA/TSRA EXPECTED WITH A COLD FRONT THAT STALLS ACROSS E MA INTO RI. MVFR-IFR CONDITIONS POSSIBLE IN +RA AT TIMES. EARLY MORNING IFR-LIFR CONDITIONS IN PATCHY LOW CLOUDS/FOG MAINLY ACROSS E MA/RI/NE CT SHOULD IMPROVE TO MAINLY VFR BY MIDDAY...THEN MAY REDEVELOP LATE SAT NIGHT/EARLY SUN MORNING. LOW CLOUDS MAY LINGER ACROSS E COASTAL MA THROUGH THE PERIOD. KBOS TERMINAL...MODERATE CONFIDENCE. MAINLY VFR. LOCAL MVFR-IFR CONDITIONS IN SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE IN THE VICINITY OF THE TERMINAL INTO THIS EVENING. LOW CHANCE FOR IFR-LIFR CIGS AFTER MIDNIGHT INTO EARLY MORNING HOURS BOTH SAT AND SUN. KBDL TERMINAL...MODERATE CONFIDENCE. VFR. MVFR-IFR CIGS/VSBYS POSSIBLE LATE SAT/SAT NIGHT. OUTLOOK /SUNDAY THROUGH WEDNESDAY/... SUNDAY AND MONDAY...LOW CONFIDENCE. MVFR/IFR CONDITIONS POSSIBLE IN SHRA/TSRA/FG WITH ONSHORE FLOW AND TROPICAL MOISTURE FLOWING INTO THE REGION FROM POTENTIAL SUBTROPICAL LOW APPROACHING THE REGION. TUESDAY...MODERATE CONFIDENCE. MAINLY VFR. BEST CHANCE FOR +TSRA. MVFR/IFR CONDITIONS POSSIBLE IN SHRA/TSRA WITH COLD FRONT. WEDNESDAY...MODERATE CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA. SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY ALONG THE NEARSHORE WATERS AHEAD OF A SLOW MOVING COLD FRONT TONIGHT INTO SATURDAY MORNING. PATCHY FOG WILL DEVELOP LATE TONIGHT THROUGH MIDDAY SATURDAY...THEN AGAIN SATURDAY NIGHT WITH LOCAL VSBYS BELOW 1 MILE. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY AND MONDAY...MODERATE CONFIDENCE. INCREASING WINDS AND SEAS AS LOW PRESSURE STRENGTHENS SOUTHEAST OF NANTUCKET. SMALL CRAFT ADVISORIES WILL LIKELY BE NECESSARY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE WATERS...RESULTING IN LIGHTNING...GUSTY WINDS...AND LIMITED VISIBILITIES IN HEAVY RAIN. TUESDAY...MODERATE CONFIDENCE. WINDS AND SEAS MAY FALL BELOW SMALL CRAFT CRITERIA AS LOW PRESSURE MOVES AWAY FROM THE REGION. A COLD FRONT MOVES OVER THE WATERS WITH SHOWERS AND THUNDERSTORMS POSSIBLE AHEAD OF THIS FRONT. THESE STORMS WILL RESULT IN LIGHTNING...GUSTY WINDS...AND LIMITED VISIBILITIES IN HEAVY RAIN. WEDNESDAY...MODERATE CONFIDENCE. QUIET BOATING WEATHER IS EXPECTED AS HIGH PRESSURE BUILDS OVER THE WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MAZ020. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG/EVT NEAR TERM...FRANK SHORT TERM...EVT LONG TERM...RLG AVIATION...RLG/EVT MARINE...RLG/EVT
Hazardous weather outlook, Aug 21, 5:12 PM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 512 PM EDT FRI AUG 21 2015 CTZ002>004-MAZ002>006-008>013-017-018-026-RIZ001>005-222115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 512 PM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW RISK THAT SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALIZED URBAN AND POOR DRAINAGE FLOODING ON SATURDAY AND AGAIN ON SUNDAY. THERE IS A MODERATE RISK OF A FEW STRONG TO SEVERE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-014>016-019>024-RIZ006>008-222115- EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 512 PM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW RISK THAT SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALIZED URBAN AND POOR DRAINAGE FLOODING ON SATURDAY AND AGAIN ON SUNDAY. THERE IS A LOW PROBABILITY THAT A LOW PRESSURE SYSTEM NEAR BERMUDA COULD ACQUIRE SUBTROPICAL OR TROPICAL CHARACTERISTICS BEFORE PASSING WELL TO THE EAST OF NANTUCKET AROUND MONDAY. THE MAIN IMPACT FROM THIS WOULD BE AN INCREASED RISK OF RIP CURRENTS ALONG OCEAN EXPOSED BEACHES...ESPECIALLY ON CAPE COD AND THE ISLANDS. THERE IS A MODERATE RISK OF A FEW STRONG TO SEVERE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-222115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 512 PM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY THAT A LOW PRESSURE SYSTEM NEAR BERMUDA COULD ACQUIRE SUBTROPICAL OR TROPICAL CHARACTERISTICS BEFORE PASSING WELL TO THE EAST OF NANTUCKET ON MONDAY. MAIN IMPACT WOULD BE INCREASING SWELLS AND GUSTS TO NEAR SMALL CRAFT ADVISORY LEVELS. MARINERS SHOULD STAY TUNED FOR LATER INFORMATION ABOUT THIS POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 21, 9:11 PM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
911 PM EDT FRI AUG 21 2015
MAZ019-220200-
EASTERN PLYMOUTH-
911 PM EDT FRI AUG 21 2015
...HEAVY RAIN SHOWERS MAY RESULT IN POOR DRAINAGE STREET FLOODING
ACROSS SOUTHEAST PLYMOUTH COUNTY THROUGH 10 PM...
AT 908 PM EDT...HEAVY SHOWERS WERE RESULTING IN A QUICK 1 TO 1.50
INCHES OF RAIN IN AN HOUR. THIS MAY RESULT IN AREAS OF POOR
DRAINAGE STREET FLOODING. MOTORISTS ARE URGED TO DRIVE WITH EXTRA
CAUTION AND DO NOT DIVE THROUGH FLOODED ROADS.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH AND WAREHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4183 7054 4180 7066 4180 7067 4195 7073
4200 7063 4197 7067 4197 7065 4196 7066
4194 7060 4201 7061 4195 7060 4192 7054
4189 7053 4184 7053
TIME...MOT...LOC 0108Z 239DEG 48KT 4192 7059
FRANKSpecial weather statement, Aug 22, 2:33 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
233 AM EDT SAT AUG 22 2015
MAZ020-220715-
SOUTHERN BRISTOL-
233 AM EDT SAT AUG 22 2015
...HEAVY SHOWERS WILL MOVE ACROSS NEW BEDFORD THROUGH 3 AM AND
RESULT IN SOME BRIEF STREET FLOODING...
AT 229 AM EDT...A SMALL CLUSTER OF HEAVY SHOWERS WERE MOVING INTO
NEW BEDFORD. A QUICK ONE HALF TO 1 INCH OF RAINFALL WILL RESULT IN
SOME BRIEF STREET FLOODING BEFORE THE SHOWERS QUICKLY EXIT THE
REGION.
LOCATIONS IMPACTED INCLUDE...NEW BEDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4168 7107 4173 7094 4163 7084 4163 7087
4162 7087 4163 7089 4163 7090 4165 7092
4160 7090 4160 7091 4161 7093 4159 7093
4159 7095 4160 7096 4158 7097
TIME...MOT...LOC 0629Z 220DEG 15KT 4165 7096
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:16 PM EDT | Special Weather Statement | BOX | Plymouth | 44 min |
| Aug 21, 9:11 PM EDT | Special Weather Statement | BOX | Plymouth | 49 min |
| Aug 22, 2:33 AM EDT | Special Weather Statement | BOX | Bristol | 42 min |
| Aug 22, 4:47 PM EDT | Special Weather Statement | BOX | Barnstable | 43 min |
Nearby
Flash Flood Watches in Massachusetts, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.